Reactions 1704, p38 - 2 Jun 2018
Various toxicities and drug resistance leading to
treatment failure: case report
A 32-year-old woman developed hair loss, vomiting and
neutropenia following treatment with etoposide,
methotrexate, dactinomycin [Act-D], cyclophosphamide and
vincristine for gestational trophoblastic neoplasia.
Additionally, she developed resistance to methotrexate leading
to treatment failure for gestational trophoblastic neoplasia
[routes, durations of treatments to reactions onsets and
outcomes not stated].
The woman (Gravida 2 para 0), who had metastatic
gestational trophoblastic neoplasia, received single-agent
chemotherapy with methotrexate. However, she developed
resistance to methotrexate, leading to treatment failure. Hence
multi-agent treatment (EMA-CO regimen) with etoposide,
methotrexate, dactinomycin, cyclophosphamide and
vincristine was started. Subsequently, she developed hair loss,
vomiting and neutropenia. She received the EMA-CO regimen
for a total duration of 5 months.
Author comment: "[T]reatment with EMA-CO was
generally well tolerated and toxicity was mild. In our case,
there was no life-threatening toxicity, but hair loss, vomiting
and neutropenia occurred. After suction evacuation, initially
single agent chemotherapy using Methotrexate was done.
However, this treatment failed. The patient with metastatic
low risk GTN that developed resistance to single-agent
chemotherapy achieved remission with combination
Han JS, et al. Coexisting complete hydatidiform mole and live foetus: A case
report. Australasian Medical Journal 11: 227-230, No. 4, Jan 2018. Available from:
URL: https://doi.org/10.21767/AMJ.2018.3379 - South Korea
Reactions 2 Jun 2018 No. 17040114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved